Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 16, NWS Tucson, AZ

May 5, 2008

NWS Tucson, AZ issued this red flag warning at May 5, 2008, 2:12 AM MST. It took effect at May 5, 2008, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2008, 2:12 AM MST (09:12 UTC)
In effect from
May 5, 2008, 11:00 AM MST
Expired
May 5, 2008, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 050912
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
212 AM MST MON MAY 5 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM MST THIS MORNING THROUGH
7 PM MST THIS EVENING FOR COCHISE...SANTA CRUZ...EASTERN PIMA
COUNTIES...AND SOUTHERN GREENLEE AND GRAHAM COUNTIES SOUTH OF THE
GILA RIVER FOR STRONG AND GUSTY WINDS...LOW RELATIVE
HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING...

AZZ146-147-051015-
/O.CAN.KTWC.FW.A.0013.080505T1700Z-080506T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
212 AM MST MON MAY 5 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELED THE FIRE
WEATHER WATCH. 

A LOW PRESSURE SYSTEM CURRENTLY OFF THE CENTRAL CALIFORNIA COAST
WILL STRENGTHEN AS IT MOVES SOUTHEASTWARD TOWARD NORTHERN BAJA
TODAY. SOUTHWESTERLY WINDS WILL INCREASE ACROSS THE AREA TODAY
AHEAD OF THIS SYSTEM PRODUCING WINDS OF 10 TO 20 MPH WITH GUSTS TO
30 MPH. ALTHOUGH WIDESPREAD RED FLAG CONDITIONS ARE NOT
EXPECTED...THERE MAY BE ISOLATED LOCATIONS WITH WINDS EXCEEDING
25 MPH THIS AFTERNOON.

$$

AZZ148-052300-
/O.UPG.KTWC.FW.A.0013.080505T1700Z-080506T0300Z/
/O.NEW.KTWC.FW.W.0016.080505T1800Z-080506T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
212 AM MST MON MAY 5 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM CURRENTLY OFF THE CENTRAL CALIFORNIA COAST
WILL STRENGTHEN AS IT MOVES SOUTHEASTWARD TOWARD NORTHERN BAJA
TODAY. SOUTHWESTERLY WINDS WILL INCREASE ACROSS THE AREA TODAY
AHEAD OF THIS SYSTEM AND COMBINED WITH DRY CONDITIONS TO CAUSE RED
FLAG CONDITIONS. WIND SPEEDS WILL RANGE FROM 18 TO 28 MPH WITH
GUSTS AS HIGH AS 40 MPH STARTING DURING THE LATE MORNING AND
CONTINUING INTO THE EARLY EVENING HOURS WHILE RELATIVE HUMIDITIES
FALL INTO THE SINGLE DIGITS TO MID TEENS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
EVANS
WEATHER.GOV/TUCSON
2 follow-up statements
000 
WWUS85 KTWC 052131
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
231 PM MST MON MAY 5 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR COCHISE...SANTA CRUZ...EASTERN PIMA...SOUTHERN GRAHAM AND
SOUTHERN GREENLEE COUNTIES FOR STRONG AND GUSTY WINDS...LOW
RELATIVE HUMIDITIES... AND A VERY HIGH TO EXTREME FIRE DANGER
RATING...

AZZ148-060200-
/O.CON.KTWC.FW.W.0016.000000T0000Z-080506T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
231 PM MST MON MAY 5 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

A LOW PRESSURE SYSTEM OFF THE NORTHERN BAJA COAST WILL TURN INLAND
TONIGHT AND THEN MOVE ACROSS SOUTHEAST ARIZONA ON TUESDAY. THIS
SYSTEM WILL BRING BREEZY TO WINDY CONDITIONS ACROSS PORTIONS OF
THE FORECAST AREA THE REST OF THIS AFTERNOON AND INTO THE EARLY
EVENING HOURS TONIGHT. THE COMBINATION OF STRONG AND GUSTY WINDS...
LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER
RATING HAS RESULTED IN THE CONTINUATION OF THE RED FLAG WARNING
FOR FIRE WEATHER ZONE 148 UNTIL 7 PM MST THIS EVENING. SUSTAINED
20 FOOT WIND SPEEDS FROM THE SOUTH TO SOUTHWEST WILL BE IN THE 15
TO 25 MPH RANGE WITH GUSTS TO AROUND 35 MPH. THESE WINDS ARE
EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS TONIGHT.

RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA.

$$
000 
WWUS85 KTWC 060155
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
655 PM MST MON MAY 5 2008

AZZ148-060300-
/O.EXP.KTWC.FW.W.0016.000000T0000Z-080506T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
655 PM MST MON MAY 5 2008

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

ALTHOUGH SUSTAINED 20-FOOT WINDS OUT OF THE SOUTHWEST AT 15 MPH
WITH GUSTS TO 25 MPH WILL PERSIST INTO THE LATE EVENING HOURS...
THE STRONG AND GUSTY WINDS HAVE SUBSIDED BELOW RED FLAG WARNING
CRITERIA. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE AT 7 PM MST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 5, 2:10 AM MST, 2 minutes earlier.

Area forecast discussion, May 5, 2:10 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 AM MST MON MAY 5 2008

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL STRENGTHEN OFF THE NORTHERN
BAJA COAST TODAY...THEN MOVE ACROSS SOUTHEAST ARIZONA TUESDAY. THIS
SYSTEM WILL BRING GUSTY WINDS AND ISOLATED SHOWERS AND
THUNDERSTORMS. DRY CONDITIONS RETURN WEDNESDAY FOLLOWED BY A GRADUAL
WARMING TREND DURING THE LATTER PART OF THE WEEK.

&&

.DISCUSSION...UPPER LOW OFF THE CALIFORNIA COAST WEST OF KLAX AT
THIS TIME CONTINUING TO MOVE SWD. SYSTEM EXPECTED TO BE CENTERED
VICINITY 30N/120W MIDDAY TODAY. FLOW AT ALL LEVELS AHEAD OF THIS
SYSTEM TO BECOME INCREASINGLY SLY...WITH BREEZY TO WINDY CONDITIONS
ACROSS MUCH OF THIS FORECAST AREA THIS AFTERNOON INTO EARLY THIS
EVENING. WILL MAINTAIN INHERITED DRY CONDITIONS AREAWIDE TONIGHT.

THEREAFTER...05/00Z GFS/ECMWF WERE QUITE SIMILAR WITH REGARD TO THE
FORECAST POSITIONS AND HEIGHTS TONIGHT AND TUE. VERY PRONOUNCED
HEIGHT FALLS...DECENT MOISTURE ADVECTION...STRONGLY DIFFLUENT FLOW
ALOFT...AND PROGGED LI/S LOWERING TO AROUND MINUS 2 JUSTIFY MENTION
AND DEPICTION OF AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS FROM
THE TOHONO OODHAM NATION EWD TUE AFTERNOON INTO TUE EVENING. POPS
LESS THAN 10 PCT ACROSS FAR WRN PIMA COUNTY TUE APPEARS REASONABLE.
PER COORD WITH WFO PSR...SYSTEM MAY PRODUCE POTENT WIND GUSTS FROM
THUNDERSTORM OUTFLOWS ESPECIALLY BETWEEN TUCSON AND PHOENIX FOR
REDUCED VISIBILITIES IN BLOWING DUST TUE AFTERNOON.

SYSTEM PROGGED TO EJECT QUICKLY EWD TUE NIGHT AND BE CENTERED OVER
CENTRAL OKLAHOMA LATE WED. WILL OPT FOR A SLIGHT CHANCE OF SHOWERS
ERN SECTIONS LATE TUE NIGHT...THEN DRY CONDITIONS AREAWIDE WED AS
LOW AMPLITUDE RIDGE MOVES ACROSS SE AZ. ZONAL FLOW THUR THEN SOME
INCREASE IN MID AND HIGH-LEVEL MOISTURE THUR NIGHT AND FRI AS FLOW
ALOFT BECOMES INCREASINGLY SWLY. GENERALLY WLY FLOW ALOFT EXPECTED
TO BRING CLEAR OR MOSTLY CLEAR SKIES NEXT WEEKEND.

DAYTIME MAX TEMPS TODAY REMAINING SLIGHTLY ABOVE NORMAL FOR EARLY
MAY. ABOUT 10 DEGS OR SO COOLER TUE DUE TO INFLUENCE OF UPPER
SYSTEM. WARMER WED AS SHORTWAVE RIDGE MOVES ACROSS THE AREA WITH
CONTINUED WARMING INTO THUR. ABOVE NORMAL DAYTIME HIGH TEMPS
EXPECTED DURING THE FRI-SUN PERIOD.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL STRENGTHEN OFF THE
NORTHERN BAJA COAST TODAY. SOUTHERLY AND SOUTHWESTERLY WINDS WILL
INCREASE ACROSS THE AREA BY LATE MORNING WITH BREEZY TO WINDY
CONDITIONS AREAWIDE THIS AFTERNOON. THE COMBINATION OF STRONG GUSTY
WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH TO EXTREME FIRE
DANGER HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING TODAY. THE
RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR FIRE ZONE 148. FOR MORE INFORMATION PLEASE REFER TO
THE PRODUCT PHXRFWTWC. AS THE SYSTEM MOVES ACROSS THE AREA ON
TUESDAY...MOISTURE IS EXPECTED TO INCREASE...RESULTING IN ISOLATED
SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY EVENING. DRY
CONDITIONS WILL OCCUR WEDNESDAY AND CONTINUE INTO THE WEEKEND...
WITH DAYTIME HIGH TEMPERATURES RETURNING TO ABOVE NORMAL.

&&

.AVIATION....VFR CONDITIONS WILL OCCUR TODAY AND TONIGHT WITH ANY
CLOUDS OF SIGNIFICANCE REMAINING ABOVE 15K FT AGL. LIGHT SLY/SELY
SURFACE WINDS UNTIL 16Z...THEN SURFACE WINDS GENERALLY SLY 15-30 KTS
WITH GUSTS TO 30-40 KTS LATE THIS MORNING AND THIS AFTERNOON. WINDS
GENERALLY LESS THAN 10 KTS AFTER 06/04Z. A STRONG LOW PRESSURE
SYSTEM IS FORECAST TO MOVE ACROSS THE AREA TUESDAY. THIS SYSTEM WILL
BRING ISOLATED TSRA TUE AFTERNOON AND TUE EVENING. VISIBILITIES MAY
BE REDUCED TO 1SM OR LESS IN BLDU ESPECIALLY FROM KTUS-KPHX. RAPIDLY
IMPROVING CONDITIONS AFTER 07/06Z AS THE SYSTEM EJECTS EASTWARD.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT
      FIRE ZONE 148 FROM 11 AM - 7 PM MST.

WEATHER.GOV/TUCSON

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.